Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2019, 4:36 PM EDT for Orange County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 4:36 PM EDT (20:36 UTC)
- Expired
- Aug 7, 2019, 5:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WWUS82 KMLB 072036
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
436 PM EDT Wed Aug 7 2019
FLZ053-072100-
Osceola-
436 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL OSCEOLA COUNTY...
...BRIEF FUNNEL CLOUDS POSSIBLE...
At 433 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Austin Tindall Park to near Saint Cloud
to the Kissimmee Airport. Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms. Funnel
clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Kissimmee, Saint Cloud, Intercession City, East Lake Toho and
Narcoossee.
A landspout is a tornado of very short duration and winds generally
less than 60 mph which can cause minor damage and injuries in its
direct path. Stay tuned to NOAA weather radio and local media for
additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Melbourne.
If you are on or near the Toho Lake chain, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 2828 8153 2831 8139 2835 8131 2835 8112
2823 8117 2823 8151
TIME...MOT...LOC 2033Z 272DEG 9KT 2834 8126 2827 8133 2827 8148
$$
CristaldiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:23 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 7, 4:23 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 423 PM EDT Wed Aug 7 2019 .DISCUSSION... Currently/Tonight... Diurnal convection got a kick start by a broad and deep trof over the Deep South/Ern GOMex. Sct/nmrs shras/tsras currently pushing their way acrs the I-4 Corridor and off the Treasure Coast, second line pushing into the Kissimmee Lake Chain...movement NE arnd 15KTS. Given the early start to convection, and the steady storm motion, most of the airmass should be worked over by sunset. Isold/sct convection thru mid evng, but should be done by 02Z. Dewpoints in the M70s will couple with light but steady W/SW sfc winds to keep min temps in the M70s, slightly abv avg for early Aug. Thu-Fri.... Trof axis will push east of FL and gradually dampen out. Ridge axis will remain pinned over south FL, maintaining an avg wrly flow thru the H100-H70 lyr. Aloft, H70-H30 lvl winds on the backside of the trof will shift to the N/NW, bringing drier, continental air into central FL and a decrease in the high coverage as lyr PWat values drop into the 1.75"-2.00" range...H100-H70 mean RH values fall to arnd 70pct, and H85-H50 dewpoint depressions increase to arnd 10C. While overall storm coverage will diminish, the wrly low lvl flow and W/NW steering flow will continue to focus diurnal convection over east central FL. Light offshore sfc winds will continue to back to the SE each aftn with formation of the east coast sea breeze, though it will remained pinned near the. Highest storm coverage over the eastern peninsula in the afternoon and early evening. Mid lvl thermal ridge will build acrs the peninsula with H50 temps warming to -4C/-5C by Fri that will heavily curtail storm potential. Pops AOB 50pct Thu and AOB 30pct Fri. Highs in the U80s to L90s. Lows consistent and in the 70s. Extended...(prev disc) Fri-Tue...Ridging aloft continues to extend eastward from central Texas across the GOMEX with its influence reaching the FL peninsula into the weekend and even early next week. Warmer air aloft will also remain in place with temperatures between -4.5C and -6.5C at 500 mb. Aside from a little drying Fri-Fri night, the overall deep layer moisture profile remains rather impressive with values in excess of 2 inches. Generally SCT afternoon/evening storms, perhaps NMRS again later in the weekend and early next week. The position of the ridge axis will allow for offshore surface flow across ECFL in the evenings/mornings with perhaps some relief along the coast in the afternoons with sea breeze development. Storm steering flow does become weaker with some directional variability during the period. Storm impacts continue to be dangerous cloud to ground lightning, gusty winds, and torrential downpours with minor/nuisance flooding potential locally. No significant change to high/low temperatures. && .AVIATION... Another active afternoon is expected, with multiple rounds of showers and thunderstorms. Storms have pushed east across the Treasure Coast, but additional storms are developing from DAB to LEE to ISM, and should move east towards TIX and MLB through the early evening. Impacted terminals will see periods of IFR visibilities and MVFR ceilings with passing storms. Showers and storms should dissipate after sunset with just a few lingering showers remaining. && .MARINE... Tonight...Ridge axis over the nrn Bahamas/FL Straits will generate a gentle moderate S/SW breeze overnight. North of Sebastian Inlet, seas 2-3FT nearshore and 3-4FT offshore; South of Sebastian Inlet, seas 1-2FT...up to 3FT in the Gulf Stream. Thru mid evng, sct shras/tsras moving offshore. Thu-Mon...Broad troffing pattern will persist into next week that will keep the Bermuda Ridge axis suppressed over south FL/FL Straits. Little change to winds/seas state. Lcl pgrad may tighten a bit on Thu as the trof amplifies over the ern seaboard, but winds expected to remain AOB 15KTS. Gentle to moderate breeze thru Fri, bcmg a light to gentle breeze into the weekend. Winds shifting btwn SW and SE with the daily land/sea breeze circulation. Storm coverage diminishing to isold/sct coverage on Fri, but still moving offshore. Thru Fri...North of Sebastian Inlet, seas 2-3FT...up to 4FT in the Gulf Stream on Thu; South of Sebastian Inlet, seas 1-2FT...up to 3FT in the Gulf Stream. Sat/Mon...seas generally AOB 2FT areawide, ocnl 3FT in the Gulf Stream north of the Cape. && .HYDROLOGY... The St Johns River near Astor is forecast to remain near Action Stage (but below Flood Stage) all this week with small fluctuations around 2.0 ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 76 92 / 20 40 20 50 MCO 75 92 77 92 / 20 50 10 40 MLB 74 90 76 90 / 40 50 20 50 VRB 74 90 74 91 / 40 50 20 50 LEE 77 91 77 93 / 20 40 10 40 SFB 76 92 77 93 / 20 40 10 40 ORL 76 92 77 93 / 20 50 10 40 FPR 73 91 74 91 / 40 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Bragaw/Sharp/Rodriguez
Hazardous weather outlook, Aug 7, 11:04 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1104 AM EDT Wed Aug 7 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080315- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1104 AM EDT Wed Aug 7 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture and a slightly stronger westerly steering flow will produce another day of scattered to numerous lightning storms across east central Florida. The strongest storms should occur near the coast this afternoon associated with the east coast sea breeze boundary over Brevard, Indian River, Saint Lucie and Martin counties. The primary threats will be frequent lightning strikes and gusty winds up to 50 mph. A few funnel clouds will also be possible which could briefly touch down on land or water. .FLOOD IMPACT... Local heavy rain will occur again today over portions of east central Florida. The best chance will be over Brevard, Indian River, Saint Lucie and Martin counties where a few spots could see up to 3 inches of rain. Areas that have seen heavy rainfall over the last several days are most vulnerable to minor flooding this afternoon. .RIP CURRENT IMPACT... A long period background swell will generate a moderate rip current threat along area beaches, primarily north of Sebastian Inlet. Remember to always swim near a lifeguard and do not swim alone. Do not be misled if there is little to no surf at the beach as rip currents typically occur beneath the waves. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will push East at 10 to 15 knots across the inland lakes. These storms will collide with the east coast sea breeze near the coast this afternoon and produce a few strong storms over the intracoastal and nearshore Atlantic waters. Frequent cloud to water lightning and wind gusts of 35 to 45 knots will be possible. .RIVER FLOOD IMPACT... The St Johns River near Astor remains near Action Stage of 2 feet. The river is forecast to remain near this level through the weekend. When Action Stage is reached near Astor, water begins to move into yards and covers boat ramps in low lying areas along the river. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Bragaw
In the hours before
Special weather statement, Aug 7, 1:15 PM EDT, 3 hours 21 minutes before
Special Weather Statement National Weather Service Melbourne FL 115 PM EDT Wed Aug 7 2019 FLZ047-071745- Southern Brevard County FL- 115 PM EDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREVARD COUNTY UNTIL 145 PM EDT... At 114 PM EDT, Doppler radar was tracking a strong thunderstorm near Camp Holly Fish Camp, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Melbourne, West Melbourne, Satellite Beach, Indialantic and Camp Holly Fish Camp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2805 8078 2821 8081 2826 8057 2805 8053 TIME...MOT...LOC 1714Z 268DEG 15KT 2813 8073 Rodriguez
Special weather statement, Aug 7, 4:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
436 PM EDT Wed Aug 7 2019
FLZ053-072100-
Osceola-
436 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL OSCEOLA COUNTY...
...BRIEF FUNNEL CLOUDS POSSIBLE...
At 433 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Austin Tindall Park to near Saint Cloud
to the Kissimmee Airport. Movement was east at 20 mph.
Winds in excess of 30 mph are possible with these storms. Funnel
clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Kissimmee, Saint Cloud, Intercession City, East Lake Toho and
Narcoossee.
A landspout is a tornado of very short duration and winds generally
less than 60 mph which can cause minor damage and injuries in its
direct path. Stay tuned to NOAA weather radio and local media for
additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Melbourne.
If you are on or near the Toho Lake chain, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 2828 8153 2831 8139 2835 8131 2835 8112
2823 8117 2823 8151
TIME...MOT...LOC 2033Z 272DEG 9KT 2834 8126 2827 8133 2827 8148
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:03 PM EDT | Areal Flood Advisory | MLB | Lake | 87 min |
| Aug 7, 12:40 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 7, 1:15 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| Aug 7, 1:27 PM EDT | Areal Flood Advisory | MLB | Brevard | 63 min |
| Aug 7, 4:25 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 69 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.